... I don't think its normal to have had my period continue for 2 months. Is this something I should be worried about?
It is not unusual. This happens with many women. Abnormal uterine bleeding is a common but rarely dangerous side effect of hormonal contraception. It is, however, a major cause for the discontinuation of hormonal contraception and the resultant occurrence of unplanned pregnancy. Bleeding is common during the first three months of hormonal contraceptive use. When I worked family planning we used to prescribe ibuprofen to stop irregular bleeding due to Nexplanon and Depo-Provera. NSAID's reduce menstrual bleeding by decreasing the production of substances called prostaglandins which become unbalanced by the hormones. Take 800mg ibuprofen 3 times a day for 1-2 weeks or until bleeding stops. If after 2 weeks, you dont see any improvement, you need to see your gynecologist or whoever inserted your Nexplanon. They may have to give you additional hormones for a bit to stop the bleeding and rule out any organic causes for the bleeding. If you smoke, you might want to consider quitting because women who smoke are at a higher risk for abnormal bleeding with contraceptives than non smoking women not to mention other risks smoking causes with contraceptives.
- Nexplanon Information for Consumers
- Nexplanon Information for Healthcare Professionals (includes dosage details)
- Side Effects of Nexplanon (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Nov 2014 • 1 answer
Posted 6 Feb 2015 • 1 answer
I'm currently on my third nexplanon about 7 years now had to renew in March this year... Now in the?
Posted 2 May 2015 • 1 answer
Posted 6 Nov 2015 • 1 answer
Posted 30 May 2016 • 0 answers